Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 1:06 PM CDT for Dale County, Henry County, Houston County, Alabama; Early County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 16, 2016, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL, Houston County, AL, Early County, GA
The radar
The Ft Rucker radar (KEOX), 19 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:16 PM CDT | TSTM WND DMG | 4 Ne Ashford, AL | TREE ON ROAD NEAR SOUTH COUNTY RD 33 AND EDSEL DEESE RD. |
| Jun 16, 1:30 PM CDT | TSTM WND DMG | Columbia, AL | POWER LINES WERE BLOWN DOWN IN THE COLUMBIA AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WUUS52 KTAE 161806 SVRTAE ALC045-067-069-GAC099-161845- /O.NEW.KTAE.SV.W.0142.160616T1806Z-160616T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 206 PM EDT THU JUN 16 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA... SOUTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA... SOUTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA... WEST CENTRAL EARLY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 245 PM EDT/145 PM CDT/ * AT 205 PM EDT/105 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER HEADLAND...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HEADLAND...DOTHAN...MIDLAND CITY...KINSEY...ASHFORD...COWARTS...NEWTON... WEBB...COLUMBIA...PINCKARD...GRIMES...AVON...NEWVILLE...NAPIER FIELD... MEMPHIS...PLEASANT PLAINS...ARDILLA...SMYRNA...ENON AND SIGMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3139 8558 3148 8529 3124 8497 3109 8537 TIME...MOT...LOC 1805Z 310DEG 23KT 3133 8535 HAIL...0.75IN WIND...60MPH $$ ADL
1 follow-up statement
446
WWUS52 KTAE 161825
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT THU JUN 16 2016
ALC045-161834-
/O.CAN.KTAE.SV.W.0142.000000T0000Z-160616T1845Z/
DALE AL-
225 PM EDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3124 8530 3139 8517 3124 8497 3114 8524
TIME...MOT...LOC 1824Z 310DEG 23KT 3125 8524
$$
ALC067-069-GAC099-161845-
/O.CON.KTAE.SV.W.0142.000000T0000Z-160616T1845Z/
HOUSTON AL-HENRY AL-EARLY GA-
225 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM
EDT/145 PM CDT/ FOR NORTHEASTERN HOUSTON...SOUTH CENTRAL HENRY AND
WEST CENTRAL EARLY COUNTIES...
AT 224 PM EDT/124 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WEBB...OR 9 MILES SOUTHEAST OF HEADLAND...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHFORD...COWARTS...WEBB...COLUMBIA...AVON...SAWHATCHEE...PLEASANT PLAINS...
PEARCE...ENON...FARLEY NUCLEAR PLANT...HILTON...BARBER AND SIGMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3124 8530 3139 8517 3124 8497 3114 8524
TIME...MOT...LOC 1824Z 310DEG 23KT 3125 8524
HAIL...0.75IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:42 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 16, 8:42 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 942 AM EDT THU JUN 16 2016 .NEAR TERM [Through Today]... A shortwave trough presents clearly on WV imagery this morning, with its core over the Great Lakes region, though its reaches extend well into the Southeast. At the surface, a subtle front/trough extends through central SC & GA, into southern AL. A 12z hand analysis analyzed this boundary along a weak T/Td gradient, and not very well defined in the wind/pressure fields. Along this boundary, scattered showers and thunderstorms have developed with gusty winds and heavy rain at times. Hires guidance handling the current situation best suggests that the storms along the front in GA will weaken over the next couple of hours, with storms transitioning to north Florida along outflow or a weak seabreeze front through mid-afternoon. Most guidance suggests convection coming to an end before sunset today. Extensive cloud cover should keep highs capped in the upper 80s to low 90s, though heat indices could range from the mid 90s to near 100 degrees. && .AVIATION [Through 12Z Friday]... Generally MVFR conditions prevail along a weak boundary in light showers. Elsewhere VFR prevails under a scattering of low, middle, and high clouds. This afternoon, expect all terminals to reach VFR outside of storms. At this time, widespread cig/vis restrictions are not expected overnight. && .PREV DISCUSSION [555 AM EDT]... .SHORT TERM [Tonight Through Saturday]... A shortwave over the Ohio Valley tonight will dive SEWD through the Mid-Atlantic region on Friday further amplifying the upper trough along the Atlantic seaboard. As it does, it will scour out the deep tropical moisture that has resided over the CWA the past few days. There will still be ample moisture in the low levels with westerly flow ahead of a cold front that will drop down from the north and into our northernmost zones by late Friday afternoon or early evening. An impressive ribbon of energy associated with the shortwave, forcing along and ahead of the frontal boundary, strong daytime heating (upper 90s) and ample moisture will generate scattered to numerous showers and thunderstorms. Models suggest that this activity may not arrive in our northern zones until mid to late afternoon gradually spreading southward to impact the Florida zones toward evening. Thus, PoPs are tapered highest north (60%) and lowest (30%) generally along and south of I-10. There is also a severe threat on Friday with this system and SPC has highlighted all of our AL, GA, and northern tier Florida zones with a slight risk. The remaining Florida zones are included in a marginal risk. Instability ahead of the front will be moderate to strong. ECAM guidance and forecast soundings show surface based CAPE 2000+ across most our local area. Shear values with this system are also impressive. The greatest severe threat will be damaging straight line winds. Rain chances will diminish from north to south on Saturday as the front slips southward through the Tri-state region. Temperatures will be hot on Friday with upper 90s inland and lower to mid 90s along the coast with heat indices forecast to be in the 105-110F degree range. Saturday's high will be in the upper 80s. .LONG TERM [Saturday Night Through Thursday]... Surface high pressure and a much drier airmass will build down from the north Sunday through early next week in the wake of the front. Temperatures will remain below seasonal levels through Monday and then near normal (low 90s) through the remainder of the period. Rain chances are forecast to be below climo for mid to late June (30% or less). .MARINE... Moderate westerly winds will persist through Friday, with seas generally from 2 to 4 feet. A front approaching the northeastern Gulf will result in increased seas on Friday night, potentially up to 5 or 6 feet. Winds will shift and become easterly during the weekend, with seas decreasing to 2-3 feet. .FIRE WEATHER... A moist airmass will preclude red flag conditions for the next several days. .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 87 74 99 76 89 / 60 30 40 50 40 Panama City 87 78 91 78 89 / 60 30 30 50 40 Dothan 91 74 98 72 88 / 70 20 60 40 20 Albany 92 73 96 71 87 / 60 20 60 40 20 Valdosta 87 73 98 74 86 / 60 30 60 50 40 Cross City 87 75 94 77 88 / 80 40 50 50 60 Apalachicola 86 76 90 77 88 / 60 30 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry LONG TERM...Barry AVIATION...Harrigan MARINE...Barry/Lahr FIRE WEATHER...DVD HYDROLOGY...Pullin
In the hours before
Local storm report, Jun 16, 11:59 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 3 NE MADISON 30.50N 83.37W
06/16/2016 MADISON FL TRAINED SPOTTER
TREE DOWN ON POWERLINES ON HIGHWAY 145 NEAR DUSTY MILLER
ROAD.
&&
HARRIGANLocal storm report, Jun 16, 12:01 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND GST 5 N DE FUNIAK SPRINGS 30.79N 86.12W
06/16/2016 M49 MPH WALTON FL TRAINED SPOTTER
&&
HARRIGANSpecial weather statement, Jun 16, 12:16 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 116 PM EDT THU JUN 16 2016 FLZ015-026-027-115-127-161745- COASTAL FRANKLIN FL-INLAND FRANKLIN FL-COASTAL WAKULLA FL- INLAND WAKULLA FL-LIBERTY FL- 116 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 145 PM EDT... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF CARRABELLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDVILLE...SOPCHOPPY...BUCKHORN...PANACEA...SPRING CREEK...MEDART... CURTIS MILL...SANBORN...TULLY AND ARRAN. LAT...LON 3008 8469 3023 8440 3003 8429 2997 8464 TIME...MOT...LOC 1716Z 254DEG 30KT 3005 8459 15-HARRIGAN
Special weather statement, Jun 16, 12:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM CDT THU JUN 16 2016 ALZ065-068-161800- COFFEE AL-GENEVA AL- 1230 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND WESTERN GENEVA COUNTIES UNTIL 100 PM CDT... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF ONYCHA...OR 7 MILES SOUTHEAST OF OPP...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAMSON...KINSTON...COFFEE SPRINGS...RHOADES...PINEY GROVE...PERA...PERRY STORE...LYTLE...BATTENS CROSSROADS...CENTRAL CITY...SPEARS...MARVIN CHAPEL...SELLERSVILLE...MARL...WEEKS...LOGAN FIELD MUNICIPAL A/P... GOODMAN...INO...ALBERTON AND LUCILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3129 8586 3101 8598 3112 8619 3134 8619 TIME...MOT...LOC 1730Z 294DEG 36KT 3121 8616 ADL
Special weather statement, Jun 16, 12:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1243 PM CDT THU JUN 16 2016 FLZ009>011-161830- JACKSON FL-HOLMES FL-WASHINGTON FL- 1243 PM CDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL HOLMES AND WESTERN JACKSON COUNTIES UNTIL 130 PM CDT... AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF BONIFAY...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...GRACEVILLE...BRADFORD...COTTONDALE...ALFORD... CARYVILLE...WESTVILLE...RICHTER CROSSROADS...BAHOMA...MILLER CROSSROADS... BETHLEHEM...KYNESVILLE...JACOBS...ORANGE HILL...JOHNSON CROSSROADS... GILBERTS MILL...ARDS CROSSROADS...CHIPLEY MUNICIPAL AIRPORT AND SUNNY HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3078 8585 3097 8581 3093 8529 3057 8537 TIME...MOT...LOC 1743Z 294DEG 24KT 3088 8572 ADL
Special weather statement, Jun 16, 12:56 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 PM EDT THU JUN 16 2016 ALZ066>069-GAZ142-161845- DALE AL-HOUSTON AL-HENRY AL-GENEVA AL-EARLY GA- 156 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON... NORTHEASTERN GENEVA...SOUTHWESTERN HENRY...SOUTHEASTERN DALE AND WEST CENTRAL EARLY COUNTIES UNTIL 245 PM EDT/145 PM CDT/... AT 156 PM EDT/1256 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KINSEY...OR NEAR HEADLAND... MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEADLAND...DOTHAN...OZARK...TAYLOR...MIDLAND CITY...KINSEY...ASHFORD... COWARTS...NEWTON...WEBB...COLUMBIA...PINCKARD...REHOBETH...GRIMES...AVON... NEWVILLE...NAPIER FIELD...HALEBURG...MEMPHIS AND GREEN ACRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3140 8565 3153 8535 3128 8497 3110 8543 TIME...MOT...LOC 1756Z 307DEG 29KT 3132 8542 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:30 PM CDT | Special Weather Statement | TAE | Geneva | 30 min |
| Jun 16, 12:56 PM CDT | Special Weather Statement | TAE | Houston | 49 min |
| Jun 16, 1:12 PM CDT | Special Weather Statement | TAE | Henry | 48 min |
| Jun 16, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 47 min |
| Jun 16, 7:57 AM CDT | Special Weather Statement | TAE | Calhoun, Dougherty | 48 min |
| Jun 16, 8:23 AM CDT | Special Weather Statement | TAE | Mitchell | 52 min |
| Jun 16, 9:18 AM CDT | Special Weather Statement | TAE | Colquitt, Grady, Mitchell, Thomas, Tift | 42 min |
| Jun 16, 10:20 AM CDT | Special Weather Statement | TAE | Brooks, Lanier, Lowndes | 40 min |
| Jun 16, 10:30 AM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 45 min |
| Jun 16, 2:02 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 28 min |
| Jun 16, 2:13 PM CDT | Special Weather Statement | TAE | Miller | 17 min |
| Jun 16, 2:27 PM CDT | Special Weather Statement | TAE | Decatur, Grady | 48 min |
| Jun 16, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Thomas | 53 min |
| Jun 16, 3:06 PM CDT | Special Weather Statement | TAE | Colquitt, Mitchell | 39 min |
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes, Thomas | 24 min |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| Jun 16, 4:20 PM CDT | Special Weather Statement | TAE | Tift | 40 min |
| Jun 16, 4:38 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift | 37 min |
| Jun 16, 4:41 PM CDT | Special Weather Statement | TAE | Lowndes | 19 min |
| Jun 16, 5:13 PM CDT | Special Weather Statement | TAE | Berrien | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.